Hail, St. Mary
- When
- March 6, 4:35 PM CST
- Where
- St. Mary County, Baldwin
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.833, -91.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 6, 1:50 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CST THU MAR 6 2003
AT 18Z...SURFACE COLD FRONT EXTENDED FROM JUST OFF THE SOUTHEAST
LOUISIANA COAST INTO THE WEST CENTRAL GULF AND TO SOUTH OF THE
LOWER TEXAS COAST. SURFACE RIDGE IS EXTENDING FROM THE GREAT LAKES
AREA TO EAST TEXAS. MEANWHILE...WATER VAPOR IMAGERY STILL SHOWED
MOIST SUB-TROPICAL JET EXTENDING FROM SOUTH TEXAS EASTWARD ACROSS
THE SOUTHEAST US. THERE IS AN AREA OF DRIER/SUBSIDENCE AIR MOVING
EAST ACROSS NORTHERN OLD MEXICO INTO WESTERN TEXAS.
KLCH/KPOE VAD WIND PROFILE SHOWS COOLER CONTINENTAL AIR/EAST-
NORTHEAST FLOW EXTENDING UP TO BETWEEN 4K AND 5K FT...WITH
SOUTHWEST FLOW ABOVE THIS LAYER. RADARS ALSO SHOWING A FEW SHOWERS
ACROSS THE NORTHERN GULF AND MOVING ON-SHORE SOUTH CENTRAL
LOUISIANA.
LOOKS LIKE MOIST SUB-TROPICAL JET WILL REMAIN OVER THE FORECAST
AREA FOR ANOTHER NIGHT UNTIL DRIER AIR MOVES IN ON FRIDAY. THIS
MORNINGS UPPER AIR SOUNDINGS FROM SOUTHERN LOUISIANA SHOWED PWAT OVER
1.5 INCHES AND MEAN RH OVER 70 PERCENT. PWAT FOR TONIGHT IS PROGGED
TO RANGE FROM AROUND 1 INCH WEST TO 1.5 INCHES EAST. LIFT WILL ALSO
BE NOTED OVER THE FORECAST AREA AS UPPER LEVEL DISTURBANCE IN THE
FAST SOUTHWEST FLOW MOVES ACROSS. BELIEVE SHOWERS WILL CONTINUE FOR
TONIGHT WITH BEST CHANCE IN SOUTH CENTRAL LOUISIANA WHERE THIS IS
EXPECTED TO BE DEEPER MOISTURE AND BETTER CONVERGENCE AT 85H. MOST
OF THE SHOWERS SHOULD BE ON THE LIGHT SIDE HOWEVER...AS BEST LIFT
AND LOW LEVEL CONVERGENCE WILL BE FOUND SOUTH AND EAST OF THE
FORECAST AREA.
WITH LIGHT WINDS AND LOW LEVEL INVERSION...STILL A CHANCE FOR
PATCHY FOG. WITH EXPECTED LIFT AND PVA ACROSS THE AREA...
VISIBILITIES SHOULD NOT BE TOO LOW.
WITH FLOW ALOFT BECOMING MORE ZONAL FOR FRIDAY INTO THE WEEKEND...
DRIER AIR LOOKS TO MOVE IN ENDING RAIN CHANCES. TEMPS SHOULD ALSO
MODERATE NICELY...AS EXPECT MORE SUNSHINE THAN WE HAVE SEEN IN
AWHILE...PLUS SURFACE RIDGE MOVING OFF TO THE EAST AND WARMER 85H
TEMPS SHOULD ALLOW FOR HIGHS IN THE 70S.
DEEPER MOISTURE AGAIN RETURNS BY LATE MONDAY WITH A CHANCE FOR
SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A FRONT
APPROACHES THE REGION.
.PRELIM NUMBERS...
TN FRI SAT SUN T FR SA SU
AEX 46 71/50 76/53 75/53 1 0/0 0/0 0/0
BPT 49 73/54 76/58 75/57 2 0/0 0/0 0/0
LCH 50 73/53 75/56 75/55 2 0/0 0/0 0/0
LFT 52 72/53 75/55 75/55 4 1/0 0/0 0/0
.LCH...NONE.
7-RUALAZ027>033-041>045-051>055-TXZ180>182-201-215-216-062200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 AM CST THU MAR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. FLOODING CONTINUES AT SOME RIVER GAUGE SITES. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE WEATHER IS NOT EXPECTED. RIVER FLOODING WILL CONTINUE AT SOME GAUGE SITES. THOSE WITH INTERESTS NEAR AREA RIVERS SHOULD MONITOR THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL NOT BE REQUIRED LATE TODAY. 20
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346359.